Alert archive / Washington / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 21, 2005, 6:19 PM PDT for Spokane County, Washington. It was in force for 26 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2005, 6:19 PM PDT (01:19 UTC)
- Expired
- Jun 21, 2005, 6:45 PM PDT
- In force
- 26 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Spokane County, WA
The radar
The Spokane radar (KOTX), 9 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:23 PM PDT | TSTM WND GST 77 | 5 W Spokane, WA | MEASURED WINDS AT GEIGER AIRPORT 62MPH SUSTAINED GUSTING TO 77 MPH. |
| Jun 21, 6:24 PM PDT | TSTM WND DMG | 2 W Airway Heights, WA | NUMEROUS TREES DOWN ON FAIRCHILD AFB |
| Jun 21, 6:24 PM PDT | TSTM WND DMG | 2 W Airway Heights, WA | ROOF TORN OFF OF HANGAR AT FAIRCHILD AFB...ANOTHER HANGAR DAMAGED. |
| Jun 21, 6:25 PM PDT | TSTM WND DMG | Airway Heights, WA | ROOF PARTIALLY TORN OFF OF BUILDING |
| Jun 21, 6:25 PM PDT | TSTM WND GST 56 | Fairchild Afb, WA | |
| Jun 21, 6:28 PM PDT | TSTM WND DMG | Airway Heights, WA | BUILDING UNDER CONSTRUCTION BLOWN DOWN |
| Jun 21, 6:28 PM PDT | TSTM WND GST 58 | 3 N Airway Heights, WA | MEASURED 58 MPH GUST AT SPOKANE NWS OFFICE. |
| Jun 21, 6:28 PM PDT | NON-TSTM WND DMG | Airway Heights, WA | MULTIPLE TREES DOWN ON HAYFORD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3062 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 220119 SVROTX WAC063-220145- /O.NEW.KOTX.SV.W.0007.050622T0119Z-050622T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 619 PM PDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SPOKANE COUNTY IN EASTERN WASHINGTON THIS INCLUDES THE CITY OF SPOKANE * UNTIL 645 PM PDT * AT 607 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF SPOKANE... OR ABOUT NEAR CHENEY...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPOKANE BY 635 PM PDT WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4753 11778 4746 11754 4771 11722 4778 11763 $$ TL
1 follow-up statement
000 WWUS56 KOTX 220133 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 631 PM PDT TUE JUN 21 2005 WAC063-220145- /O.CON.KOTX.SV.W.0007.000000T0000Z-050622T0145Z/ SPOKANE WA- 631 PM PDT TUE JUN 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM PDT FOR CENTRAL SPOKANE COUNTY... AT 619 PM PDT...SPOKANE INTERNATIONAL AIRPORT REPORTED WIND SPEEDS OF 60 MPH SUSTAINED WITH GUSTS AS HIGH AS 70 MPH. THIS SEVERE THUNDERSTORM GUST FRONT IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER THE GREATER SPOKANE AREA...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MILLWOOD BY 640 PM PDT MEAD AND TRENTWOOD BY 645 PM PDT WIND DAMAGE WITH THIS STORM WILL OCCUR. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4758 11774 4753 11748 4774 11715 4777 11757 $$ TL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:40 PM PDT, 39 minutes earlier.
Area forecast discussion, Jun 21, 5:40 PM PDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 540 PM PDT TUE JUN 21 2005 .SYNOPSIS...THE LOW OFF THE NORTHERN CALIFORNIA COAST WILL CONTINUE TO MOVE NORTHEAST THIS EVENING AND EXIT THE REGION BY WEDNESDAY EVENING. THERE WILL BE THUNDERSTORMS WITH THE COLD FRONT THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS. COOLER AND UNSETTLED WEATHER CAN BE EXPECTED FOR THE REMAINDER OF THIS WEEK. && .DISCUSSION... UPDATE...MADE A QUICK UPDATE TO ADD BLOWING DUST TO THE PALOUSE AND BASIN ZONES. HIGH BASED THUNDERSTORMS ARE DRIFTING NORTH AND PRODUCING GUSTY WINDS WITH LITTLE RAIN. TONIGHT THROUGH FRIDAY...UPPER LEVEL LOW JUST OFF THE NORTHERN CALIFORNIA COAST IS FINALLY SHOWING SIGNS OF MOVING NORTHEAST TOWARD OUR REGION THIS AFTERNOON IN RESPONSE OF A STRONG NEGATIVELY TILTED WAVE ROTATING AROUND THE LOW. WAVE HAS AN ASSOCIATED JET STREAK MOVING INTO OREGON CURRENTLY. THIS JET IS EVIDENT IN THE LATEST WATER VAPOR IMAGERY WITH ALSO SOME EXCELLENT DIFLUENCE ALOFT. CURRENT MODEL SOUNDING FOR OUR AREA HAVE US CAPPED WITH ABOUT 60 TO 100 J/KG PREVENTING ANY PREMATURE CONVECTION BEFORE THE WAVE LIFTS THIS LID AND FIRES OFF CONVECTION ACROSS THE SOUTHERN AND WESTERN PORTIONS. MODEL SOUNDINGS ALSO HAVE AROUND 1500 J/KG WITH THE TEMPERATURES IN THE LOW 90S AND DEWPOINTS IN THE LOWER 50S. ALL OF THESE INGREDIENTS POINT TO SOME STORMS HAVING HAIL AND GUSTY STRONG WINDS WITH THE OUTFLOW. CONVECTION WILL MOVE NORTH AND EAST WITH THE WAVE LATER ON BEFORE DISSIPATING AFTER 06Z TONIGHT. SURFACE COLD FRONT WILL MARCH ACROSS THE DISTRICT BETWEEN 00Z AND 04Z BRINGING LOW LEVEL COLD ADVECTION AND BREEZY CONDITIONS. WE WILL REMAIN IN THE TROF AFTER THE WAVE MOVES INTO MONTANA BY WEDNESDAY EVENING...KEEPING US SHOWERY AND COOL INTO FRIDAY. FRIDAY NIGHT THROUGH TUESDAY...LONGWAVE PATTERN EVOLUTION SHOWS A GRADUAL TRANSITION TO MORE OF A RESOLVED LONGWAVE TROF OVER THIS PERIOD WITH AN AXIS CENTERED OVER THE WASHINGTON COAST EXTENDING UPWARD THRU BRITISH COLUMBIA. THIS MAKES SENSE GIVEN HOW THE SOUTHERN BRANCH OF FLOW OFF THE PACIFIC OPENS UP WHAT IS LEFT OF A STALLED OFFSHORE CLOSED LOW/TROF AND PUTS IT IN PHASE WITH THE NORTHERN BRANCH OVER THE WEEKEND. ONE WOULD EXPECT SHORTWAVES TO BE BETTER RESOLVED AND MORE ENHANCED TRAVELING THROUGH A LONGWAVE TROF OUR OUR REGION FOR THIS TIME PERIOD. THEREFORE WILL CONTINUE THE PREVIOUS FORECAST CALLING FOR UNSETTLED CONDITIONS THRU THIS PERIOD AND FORECAST HIGH TEMPERATURES ON THE COOL SIDE OF NORMAL FOR THIS TIME OF YEAR. && .AVIATION...A COLD FRONT WILL PUSHING ACROSS ERN WA AND N IDAHO THIS EVENING WITH A CHANCE OF HIGH BASED CONVECTION WITH POSSIBLE GUSTS 40-45 MPH WITH THE THUNDERSTORMS. BEHIND THE FRONT THE WINDS WILL SHIFT TO WESTERLY WITH STRONG GUSTS AT TIMES TO 35 MPH. CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH THE PERIOD. RFOX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 58 77 49 78 48 81 / 30 20 20 10 10 10 COEUR DALENE 57 77 48 78 47 81 / 30 20 20 20 10 20 PULLMAN 54 76 45 74 44 78 / 30 20 20 10 10 10 LEWISTON 61 83 53 83 52 87 / 30 20 20 20 10 10 COLVILLE 53 78 45 79 45 84 / 30 20 20 30 10 20 SANDPOINT 55 77 47 78 46 81 / 30 20 20 30 10 20 KELLOGG 56 77 48 79 46 84 / 30 20 20 30 10 20 MOSES LAKE 62 82 51 82 50 86 / 30 20 10 10 0 10 WENATCHEE 64 79 54 82 54 84 / 30 20 20 10 0 10 OMAK 61 79 48 83 49 87 / 30 20 20 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 21, 9:28 AM PDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 928 AM PDT TUE JUN 21 2005 IDZ001>004-026-027-WAZ031>038-041>044-221330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 928 AM PDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A STRONG COLD FRONT IS EXPECTED TO PUSH INTO THE INLAND NORTHWEST LATER THIS AFTERNOON AND EVENING. THIS FRONT IS EXPECTED TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE WIND GUSTS IN EXCESS OF 50 MPH. THERE IS ALSO A SMALL RISK OF HAIL AS LARGE AS ONE INCH. IN ADDITION...STRONG GUSTY WINDS ARE ANTICIPATED BEHIND THE PASSAGE OF THE COLD FRONT. AROUND 4 PM...SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH LOCAL GUSTS TO 40 MPH WILL BE POSSIBLE FROM THE WESTERN PORTIONS OF THE COLUMBIA BASIN AND NEAR WENATCHEE. THESE WINDS WILL SPREAD ACROSS EASTERN PORTIONS OF THE COLUMBIA BASIN AND INTO THE SPOKANE AREA AND PALOUSE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:21 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 57 min |
| Jun 21, 6:39 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 66 min |
| Jun 21, 7:27 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 33 min |
| Jun 21, 7:36 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln, Spokane, Whitman | 54 min |
| Jun 21, 8:20 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Pend Oreille, Spokane, Stevens | 47 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.